What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 30, 2:30 PM MST, 20 minutes earlier.
Area forecast discussion, Jul 30, 2:30 PM MST, 20 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
330 PM MDT Mon Jul 30 2018
.SYNOPSIS...
A strong east canyon wind will develop below canyons opening into the
central valley tonight. The strongest winds are expected in the
Middle Rio Grande Valley this evening where gusts will reach up to 55
mph below canyons. Otherwise, daily rounds of scattered to numerous
showers and thunderstorms are then expected for the remainder of the
week, before an uptick in precipitation coverage and intensity this
weekend. After high temperatures below normal again across central
and eastern areas Tuesday, readings will vary around normal for the
remainder of the week.
&&
.DISCUSSION...
Persistent easterly flow behind last night's moist back door front
will enable east canyon winds to strengthen in the central valley
again tonight, and especially this evening. Gusts from 30 to 40 mph
will be possible below canyons from Santa Fe southward, except up to
55 mph in the Middle Rio Grande Valley.
The easterly flow will enhance moisture westward to the continental
divide enabling west central areas and the northwest mountains to
get more convectively active again starting tonight. With the upper
high west of NM, storms will continue to move toward the south and
southeast through Thursday. Look for an uptick in the coverage of
thunderstorms and rainfall intensity Wednesday and Wednesday night
as a disturbance in northwest flow aloft tracks southeastward across
north central and eastern areas.
A pattern shift will occur at the end of the week as an upper level
trough crossing the northern Rockies and an easterly wave traveling
across northern Mexico weakens the subtropical ridge that has been
positioned west of New Mexico. These features will steer a plume of
subtropical moisture north and northeastward across the state
increasing precipitable water values, which should peak around 1-1.4
inches Saturday and Sunday. This will increase the risk of locally
heavy rainfall and flash flooding areawide. Storm motions will
probably also become slower and more variable.
44
&&
.FIRE WEATHER...
The Four Corners area is currently in the grips of a strong dry slot
on breezy northwest winds. Single digit humidity will continue for
the remainder of the day before deeper moisture arrives tonight.
Cooler temperatures with higher humidity have moved into the eastern
half of NM today behind a back door cold front. Moisture will surge
westward this evening as a reinforcing blast of winds shift through
the Rio Grande Valley on convective outflows. This recharge of low
level moisture will accompany deeper mid and upper level moisture
advection from the southwest through the remainder of this week.
Shower and storm coverage will increase each afternoon with flash
flood watches possible Thursday through Sunday. Temperatures will be
close to or slightly below normal in this pattern with very good to
excellent humidity recoveries for the entire area.
Guyer
&&
.AVIATION...
18Z TAF CYCLE
Confidence on coverage, timing, and location of TSRA thru tonight is
low as just about every model solution is advertising a different set
up on mesoscale details. Nonetheless, have focused terminal forecasts
in the direction of the latest HREF-2, RAP, and HRRR solutions. Gap
winds have subsided within the Rio Grande Valley and may even become
variable or NW for a period by later in the afternoon. Meanwhile, a
few strong to potentially severe storms will attempt to fire along
the Sangre de Cristo Mts and move southeast across the plains aft
22Z. A large area of SHRA with embedded TS may linger over eastern NM
thru the entire night with patchy MVFR low cigs. Gap winds are likely
to redevelop within the Rio Grande Valley on convective outflows from
the east, which will potentially reach Aviation Weather Warning gusts
at KABQ btwn 01Z and 07Z.
Guyer
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 63 93 64 94 / 5 0 0 10
Dulce........................... 52 85 50 90 / 10 10 20 50
Cuba............................ 55 83 56 89 / 20 20 20 30
Gallup.......................... 59 90 57 90 / 5 10 10 20
El Morro........................ 56 85 55 84 / 10 30 20 30
Grants.......................... 59 88 58 89 / 10 20 10 30
Quemado......................... 58 85 58 85 / 20 20 20 30
Glenwood........................ 64 89 65 91 / 30 40 40 40
Chama........................... 48 77 49 82 / 20 20 40 60
Los Alamos...................... 58 79 60 84 / 30 40 30 40
Pecos........................... 54 76 57 82 / 60 40 30 40
Cerro/Questa.................... 49 77 51 81 / 40 20 20 40
Red River....................... 44 67 44 70 / 50 30 30 50
Angel Fire...................... 42 72 41 77 / 50 30 40 60
Taos............................ 51 80 52 86 / 40 20 20 30
Mora............................ 49 75 51 81 / 50 40 30 50
Espanola........................ 59 84 60 90 / 20 20 20 20
Santa Fe........................ 57 78 60 84 / 40 30 30 20
Santa Fe Airport................ 58 83 59 88 / 30 20 20 20
Albuquerque Foothills........... 62 86 64 91 / 20 20 20 20
Albuquerque Heights............. 66 87 67 92 / 20 10 20 20
Albuquerque Valley.............. 65 89 65 94 / 20 10 20 20
Albuquerque West Mesa........... 65 89 66 94 / 20 10 20 20
Los Lunas....................... 65 90 64 94 / 20 10 20 20
Rio Rancho...................... 64 88 66 94 / 20 10 20 20
Socorro......................... 66 91 67 94 / 20 20 20 30
Sandia Park/Cedar Crest......... 56 80 59 85 / 30 20 30 30
Tijeras......................... 58 83 60 88 / 20 20 30 30
Moriarty/Estancia............... 56 83 54 89 / 20 20 20 20
Clines Corners.................. 54 78 57 85 / 40 20 20 20
Gran Quivira.................... 57 82 58 87 / 20 30 30 30
Carrizozo....................... 61 82 63 86 / 30 30 20 20
Ruidoso......................... 54 73 57 80 / 60 50 30 30
Capulin......................... 51 77 54 81 / 20 20 20 30
Raton........................... 52 82 53 86 / 20 20 20 40
Springer........................ 54 83 55 87 / 30 20 20 30
Las Vegas....................... 52 76 55 83 / 50 20 30 40
Clayton......................... 54 82 58 87 / 10 10 10 20
Roy............................. 56 80 59 86 / 30 10 20 40
Conchas......................... 61 87 64 92 / 30 10 20 30
Santa Rosa...................... 61 84 63 92 / 30 20 20 30
Tucumcari....................... 61 88 65 93 / 10 10 10 20
Clovis.......................... 60 84 61 90 / 30 10 10 20
Portales........................ 61 85 62 92 / 30 10 10 20
Fort Sumner..................... 63 86 66 92 / 30 20 20 20
Roswell......................... 68 87 68 96 / 60 30 20 10
Picacho......................... 62 79 64 86 / 50 30 20 40
Elk............................. 58 75 60 83 / 60 50 30 40
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 7 PM this evening to 1 AM MDT Tuesday for the
following zones... NMZ519.
&&
44
Hazardous weather outlook, Jul 30, 2:38 AM MST, 12 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
338 AM MDT Mon Jul 30 2018
NMZ501>540-311130-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
338 AM MDT Mon Jul 30 2018
This hazardous weather outlook is for portions of north and central
New Mexico.
.DAY ONE...Today and Tonight
A backdoor cold front will push westward through New Mexico today.
Showers and thunderstorms will most likely be confined to the
mountains and southeast plains. A few strong storms are possible this
afternoon and evening over the Sangre de Cristo Mountains along with
the southwest mountains.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Storm coverage is forecast to increase Wednesday and continue to be
active Thursday through the weekend. Localized flash flooding,
especially over and near recent burn scars, is likely each afternoon
and evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report rainfall amounts and any flooding
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637.
33
In the hours before
Special weather statement, Jul 30, 12:33 PM MST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
133 PM MDT MON JUL 30 2018
NMZ508-302000-
Southwest Mountains-
133 PM MDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SOCORRO AND
SOUTHEASTERN CATRON COUNTIES UNTIL 200 PM MDT...
At 132 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles northeast of Poverty Creek, or 19 miles north of Monticello,
moving southwest at 5 mph.
Penny size hail, heavy rain, and wind gusts up to 50 mph will be
possible with this storm.
Locations impacted include...
Dusty.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3360 10778 3377 10760 3368 10742 3348 10750
3348 10751
TIME...MOT...LOC 1932Z 029DEG 6KT 3367 10756
34Special weather statement, Jul 30, 12:43 PM MST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
143 PM MDT MON JUL 30 2018
NMZ527-528-530-302015-
Far Northeast Highlands-Union County-Raton Ridge/Johnson Mesa-
143 PM MDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND EAST
CENTRAL COLFAX COUNTIES UNTIL 215 PM MDT...
At 142 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Capulin, or 16 miles west of Des Moines, moving
southeast at 20 mph.
Penny size hail, heavy rain, and wind gusts up to 50 mph will be
possible with this storm.
This storm will remain over mainly rural areas of west central Union
and east central Colfax Counties.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3670 10426 3679 10407 3658 10377 3640 10410
TIME...MOT...LOC 1942Z 329DEG 17KT 3669 10412
34
Special weather statement, Jul 30, 1:23 PM MST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
223 PM MDT MON JUL 30 2018
NMZ508-302100-
Southwest Mountains-
223 PM MDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SOCORRO AND
SOUTHEASTERN CATRON COUNTIES UNTIL 300 PM MDT...
At 223 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Poverty Creek, or 13 miles north of Winston,
moving southwest at 10 mph.
Penny size hail, heavy rain, and wind gusts up to 50 mph will be
possible with this storm.
This storm will remain over mainly rural areas of southwestern
Socorro and southeastern Catron Counties.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3348 10787 3349 10789 3364 10774 3356 10757
3348 10761
TIME...MOT...LOC 2023Z 035DEG 9KT 3354 10767
34Special weather statement, Jul 30, 1:30 PM MST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
230 PM MDT MON JUL 30 2018
NMZ510-512-516-517-302100-
San Juan Mountains-Upper Rio Grande Valley-Lower Chama River
Valley-West Slopes Sangre de Cristo Mountains-
230 PM MDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TAOS AND
SOUTHEASTERN RIO ARRIBA COUNTIES UNTIL 300 PM MDT...
At 229 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Embudo, or 21 miles west of Taos, moving south at 25
mph.
Nickel size hail, heavy rain, and wind gusts up to 50 mph will be
possible with this storm.
Locations impacted include...
Embudo, Pilar, Dixon, Velarde, Rinconada, Rio Lucio, Lyden and
Picuris Pueblo.
This includes Highway 285 between Mile Markers 353 and 368.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3643 10587 3620 10571 3612 10600 3636 10607
3639 10603 3642 10598
TIME...MOT...LOC 2029Z 346DEG 22KT 3631 10594
34Special weather statement, Jul 30, 2:17 PM MST, 33 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
317 PM MDT MON JUL 30 2018
NMZ508-302145-
Southwest Mountains-
317 PM MDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SOCORRO COUNTY UNTIL
345 PM MDT...
At 317 PM MDT, Doppler radar was tracking a strong thunderstorm near
National Radio Astronomy Observatory, or 19 miles east of Datil,
moving east at 20 mph.
Nickel size hail, heavy rain, and wind gusts up to 50 mph will be
possible with this storm.
This storm will remain over mainly rural areas of west central
Socorro County.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3398 10767 3414 10758 3409 10724 3384 10739
TIME...MOT...LOC 2117Z 285DEG 16KT 3404 10753
34
Special weather statement, Jul 30, 2:19 PM MST, 31 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
319 PM MDT MON JUL 30 2018
NMZ530-531-302145-
Union County-Harding County-
319 PM MDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING AND CENTRAL
UNION COUNTIES UNTIL 345 PM MDT...
At 318 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bueyeros, or 22 miles northeast of Mosquero, moving south at 35 mph.
Penny size hail, heavy rain, and wind gusts up to 50 mph will be
possible with this storm.
Locations impacted include...
Bueyeros and Rosebud.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3608 10387 3615 10367 3577 10338 3567 10373
TIME...MOT...LOC 2118Z 338DEG 30KT 3605 10374
34
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 761375, 761382, 761387, 761388, 761390, 761393, 761395, 761397, 761403, 761407, 761401, 761404.